I have SLE on Plaquenil, Cellcept, Prednisone, and Quinicrine. Over the past few years I have had mild rashes from the sun. I just got back from a trip to Mexico, and despite using 100 SPF sunscreen, staying in the shade, and only being outside when necessary, I developed the nastiest rash I have ever had covering my entire arms and top of my hands. The rash srarted the 2nd day of my trip and I stayed inside for the remainder of the trip. The rash continued to get worse and itch like crazy! I got quite the looks going through the buffet with my raw blistery hands! Anyway, how have you all treated a sun related rash? I've been using cortisone cream since I returned home and it's slowly getting better. Should I have stopped the Cellcept? How long has an episode lasted? It's been 8 days now. Thanks for any advice!
Sorry to hear that you had this problem while in Mexico. I am on Cellcept and have never had a rash. It sounds really nasty and you probably should check with your doc to be safe. Hope you feel better soon.
What are the side effects of CellCept? I have these rashes on my arms for the past two months. I've been using Baby Products to calm the dryness and something for the itching too. But its not going away. Being using Travocourt (cortisone cream) when its really bad. I do get the rash across my cheeks, makes me look like Im constantly blushing. then also redness, swelling and itching on the tops of my feet and hands.
Do let me know! Tx.
My understanding is that cellcept can cause skin cancer, so when in the sun you need to be extra careful. I do not know anything about it causing rashes. The problems I have had with Cellcept are all stomach related. I hope this helps.
Sun, flourescent lights and even stress can cause my rash. I use prescription steroid mometasone cream. When I get real bad they give me kenalog shot and that really works.
That's where my Lupus rash first manifested itself, i was prescribed Dermol 0.05% Topical Cream, it's prescription only here in New Zealand, works wonders.
Plaquenil also also makes you more photosensitive (sensitive to the sun). I use cortisone cream on my rash. Sounds like a really frustrating vacation! So sorry! I would be bad company on a vacation due to my sun sensitivity.